On the optimal continued fraction expansion of a quadratic surd

Matthews, Keith R. (2012) On the optimal continued fraction expansion of a quadratic surd. Journal of the Australian Mathematical Society, 93 1-2: 133-156. doi:10.1017/S1446788712000596


Author Matthews, Keith R.
Title On the optimal continued fraction expansion of a quadratic surd
Journal name Journal of the Australian Mathematical Society   Check publisher's open access policy
ISSN 1446-7887
Publication date 2012-10
Year available 2013
Sub-type Article (original research)
DOI 10.1017/S1446788712000596
Volume 93
Issue 1-2
Start page 133
End page 156
Total pages 24
Place of publication Cambridge, United Kingdom
Publisher Cambridge University Press
Collection year 2013
Language eng
Formatted abstract
We describe the period structure of the optimal continued fraction expansion of a quadratic surd, in terms of the period of its nearest square continued fraction expansion. The analysis results in a faster algorithm for determining the optimal continued fraction expansion of a quadratic surd.
Keyword Optimal continued fraction
Nearest square continued fraction
Quadratic surd
Period length
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2013 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in Thomson Reuters Web of Science Article
Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Sun, 09 Jun 2013, 00:24:46 EST by System User on behalf of School of Mathematics & Physics